MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS SIMPLICITY; INTRAOCULAR LENS
Model Number DXR00V
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Flashers (1864); Visual Disturbances (2140); Halo (2227)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a preloaded multifocal intraocular lens (iol), model dxr00v, was implanted in the patient¿s left eye.Postoperatively, the patient reported dissatisfaction with visual quality, including starbursts when driving or viewing lights, as well as halos, glare, and other visual disturbances.An iol explant was initially scheduled for (b)(6) 2026 and subsequently rescheduled to (b)(6) 2026.It was confirmed that the explant procedure was completed, and a preloaded monofocal iol (model dcb00, +24.5 diopter) was implanted as the replacement lens.The pre-operative refraction associated with the originally implanted multifocal iol was +0.50 diopters, and the post-operative refraction was ¿0.50 diopters, with an intended refractive target of ¿0.30 diopters.No yag capsulotomy, unplanned vitrectomy, incision enlargement, or sutures were required during the explant procedure.The patient¿s post-explant clinical outcome is unknown at this time.A follow-up appointment was scheduled for (b)(6) 2026.No further information was provided.
 
Additional Manufacturer Narrative
Section a4 and a5: unknown, information was requested but not provided.Section b3: unknown, not provided, but the best estimate date is between (b)(6) 2025 and (b)(6) 2026.Section h3: the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of records including device history and complaint trending will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h6: health effect- impact code 4619- temporary impairment (hm-visual disturbance - starburst - surgical intervention required: dysphotopsia - (requiring surgical or medical intervention), hm-glare surgical intervention required: glare - (requiring surgical or medical intervention) and hm-halo vision- surgical intervention required: halo vision - (requiring surgical or medical intervention).Attempts has been made to obtain missing information; however, the information has not been provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Additional information: section d9: device available for evaluation: yes.Section d9: returned to manufacturer on: march 18, 2026.Section h3: device evaluated by manufacturer: yes.Device evaluation: visual inspection of the complaint device reveal that the lens was received cut in half and coated in an unknown liquid.The lens halves were cleaned; the lens was scratched and a haptic was detached.The physical characteristics of the received lens was confirmed to match that of a dxr00v model lens.The complaint issues were not identified during product evaluation.The other observed issues during the product evaluation could not be confirmed to be related to the manufacturing or design process.Conclusion: based on the complaint investigation results, no product deficiency or product malfunction could be identified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS SIMPLICITY
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key24706779
Report Number3012236936-2026-000077
Device Sequence Number18751700
Product Code HQL
UDI-Device Identifier05050474761889
UDI-Public(01)05050474761889(17)251018
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/18/2025
Device Model NumberDXR00V
Device Catalogue NumberDXR00VU245
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2026
Supplement Date Received by Manufacturer04/06/2026
Initial Report FDA Received Date03/26/2026
Supplement Report FDA Received Date04/28/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexFemale
Patient RaceWhite